Lazanda Overdose

Lazanda Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Lazanda is a fentanyl citrate product that’s used to treat breakthrough pain in cancer patients aged 18 years or older. Lazanda has a high potential for addiction and overdose. Lazanda is administered as a nasal spray and has a rapid onset of 15 to 30 minutes. Talk to your doctor if you do not experience pain relief within 30 minutes of taking Lazanda.

Lazanda is contraindicated for patients who are not opioid-tolerant. The risk of Lazanda overdose increases dramatically when it is used by individuals who do not regularly take potent, long-acting opioids. To be considered opioid tolerant, you must take the equivalent dose of 30 mg of oral morphine or 20 mg of oral oxycodone for at least a week.

The amount of Lazanda necessary to overdose varies dramatically among patients. Never share your Lazanda prescription with anyone for any reason. Doses are calculated specifically for certain patients. The same dose that functions at a therapeutic level for an opioid-tolerant person may result in death for another.

In the event of an opioid overdose, emergency procedures may be required. These will likely include securing and maintaining the patient’s airway and administering an opioid antagonist.

Lazanda Overdose
The primary symptom of a Lazanda overdose is severe respiratory depression. Respiratory depression is one of the main side effects of Lazanda use. Lazanda acts directly on respiratory mechanisms in the brain stem that regulate automatic breathing. Lazanda inhibits the brain stem’s ability to analyze carbon dioxide levels in the body to respond to electrical stimulation. With suppressed activity in the brain stem, your body has no way of knowing that it needs to breathe.
Other signs of Lazanda overdose include pinpoint pupils and a severely decreased level of consciousness. Constricted pupils occur in the clear majority of opioid overdose cases, but not all. If the patient goes for an extended period without adequate respiration, they may become hypoxic. Hypoxia is a dangerous medical condition characterized by inadequate oxygenation of the cells. When hypoxia sets in, the patient will present with heavily dilated pupils rather than severely constricted ones.

Decreased level of consciousness, however, is a trademark of Lazanda overdose and is present in all cases. After taking too high of a dose, you may deteriorate rapidly from responding to questions in full sentences to being completely unaware of your surroundings. Other symptoms of Lazanda overdose can include cold, clammy skin, blue lips and fingers, nausea, and frequent vomiting.

The amount of Lazanda necessary to overdose is specific to each patient. The doses are delivered via a nasal spray of 100 mcl of solution. Lazanda is available in doses of 100 mcg, 300 mcg, and 400 mcg doses. Depending on your physician’s prescription, up to two sprays may be administered per dose (one in each nostril), for a maximum single dose of 800 mcg for heavily opioid-tolerant patients.

The likelihood of overdose depends on several factors. Larger patients with a higher body fat percentage are less likely than smaller patients to experience an overdose. This is partly why Lazanda is not approved for use by anyone under the age of 18. Lazanda has a high chance of causing fatalities when it is taken by children. Be sure to wash your hands thoroughly after each administration to remove any residual of the drug. Used containers should be discarded somewhere that is guaranteed to be out of reach of children.

Make sure to tell your doctor about any history of liver or kidney complications. Lazanda is primarily metabolized by the liver. Patients with a history of liver failure tend to have increased clearance times and elevated plasma concentrations of the drug.

In the event of an overdose, the most critical priority is to re-establish the protect the patient’s airway. Assisted or controlled ventilations may be necessary. If the patient loses consciousness, an intubation tube may be placed in the patient’s throat to ensure adequate ventilations. Oxygen therapy and vasopressors may be used as needed to manage pulmonary edema and circulatory shock.

If the patient presents with clinically significant respiratory or circulatory depression, administration of an opioid antagonist may be necessary. Opioid antagonists such as naloxone rapidly reverse the effects of opioids like Lazanda. Naloxone forces opioids to release themselves from the opioid receptor sites to which they’re bound. In severe overdose cases, multiple doses of naloxone may be required.

If you or someone you know is struggling with opioid misuse or abuse, The Recovery Village is here to help. We can be reached 24/7 at 855-548-9825 or visit us online at www.TheRecoveryVillage.com.

Lazanda Overdose
How Would You Rate This Page?